Alert archive / Wisconsin / Beach Hazards Statements in 2023
Beach Hazards Statement 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Sep 23, 2023, 6:44 PM CDT for 5 counties in Wisconsin. It took effect at Sep 23, 2023, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2023, 6:44 PM CDT (23:44 UTC)
- In effect from
- Sep 23, 2023, 10:00 PM CDT
- Expired
- Sep 24, 2023, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332
WHUS43 KMKX 232344
CFWMKX
Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
644 PM CDT Sat Sep 23 2023
WIZ052-060-066-071-072-240745-
/O.NEW.KMKX.BH.S.0018.230924T0300Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
644 PM CDT Sat Sep 23 2023
...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...
* WHAT...Life threatening waves of 3 to 5 feet and dangerous
currents are expected.
* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha
Counties.
* WHEN...From 10 PM CDT this evening through Sunday afternoon.
* IMPACTS...Dangerous swimming conditions are expected due to
high waves and onshore winds.
* ADDITIONAL DETAILS... Several beaches that will be most
susceptible to the dangerous swimming conditions include
Kohler-Andrae State Park Beaches...
North Beach in Port Washington...
Harrington State Park Beaches...
Atwater Beach in Milwaukee...
Bradford Beach in Milwaukee...
North Beach in Racine...
Wind Point Lighthouse Beach in Racine...
Eichelman Beach in Kenosha...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay out of the water and away from dangerous areas like piers
and breakwalls. Strong structural and longshore currents are
expected. Rip currents are possible.
&&
$$3 follow-up statements
118
WHUS43 KMKX 240916
CFWMKX
Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
416 AM CDT Sun Sep 24 2023
WIZ052-060-066-071-072-241730-
/O.CON.KMKX.BH.S.0018.000000T0000Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
416 AM CDT Sun Sep 24 2023
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
* WHAT...Life threatening waves of 3 to 5 feet and dangerous
currents are expected.
* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha
Counties.
* WHEN...Until 1 PM CDT this afternoon.
* IMPACTS...Dangerous swimming conditions are expected due to
high waves and onshore winds.
* ADDITIONAL DETAILS... Several beaches that will be most
susceptible to the dangerous swimming conditions include
Kohler-Andrae State Park Beaches...
North Beach in Port Washington...
Harrington State Park Beaches...
Atwater Beach in Milwaukee...
Bradford Beach in Milwaukee...
North Beach in Racine...
Wind Point Lighthouse Beach in Racine...
Eichelman Beach in Kenosha...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay out of the water and away from dangerous areas like piers
and breakwalls. Strong structural and longshore currents are
expected. Rip currents are possible.
&&
$$
Sheppard113
WHUS43 KMKX 241429
CFWMKX
Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
929 AM CDT Sun Sep 24 2023
WIZ052-060-066-071-072-241800-
/O.CON.KMKX.BH.S.0018.000000T0000Z-230924T1800Z/
Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha-
929 AM CDT Sun Sep 24 2023
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
* WHAT...Life threatening waves of 3 to 5 feet and dangerous
currents are expected.
* WHERE...Sheboygan, Ozaukee, Milwaukee, Racine and Kenosha
Counties.
* WHEN...Until 1 PM CDT this afternoon.
* IMPACTS...Dangerous swimming conditions are expected due to
high waves and onshore winds.
* ADDITIONAL DETAILS... Several beaches that will be most
susceptible to the dangerous swimming conditions include
Kohler-Andrae State Park Beaches...
North Beach in Port Washington...
Harrington State Park Beaches...
Bradford Beach in Milwaukee...
North Beach in Racine...
Eichelman Beach in Kenosha...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay out of the water and away from dangerous areas like piers
and breakwalls. Strong structural and longshore currents are
expected. Rip currents are possible.
&&
$$107 WHUS43 KMKX 241821 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 121 PM CDT Sun Sep 24 2023 WIZ052-060-066-071-072-241930- /O.EXP.KMKX.BH.S.0018.000000T0000Z-230924T1800Z/ Sheboygan-Ozaukee-Milwaukee-Racine-Kenosha- 121 PM CDT Sun Sep 24 2023 ...BEACH HAZARDS STATEMENT HAS EXPIRED... There is no longer a High Swim Risk for the beaches along the southern Wisconsin lakeshore of Lake Michigan. However, there remains a Moderate Swim Risk for 2 to 3 foot waves through early evening. Continue to use caution if swimming. $$ MRC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 3:40 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 23, 3:40 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Sat Sep 23 2023
.SHORT TERM...
(Issued 339 PM CDT Sat Sep 23 2023)
Tonight through Sunday night:
A slow moving low pressure system well to the west will gradually
move towards the area through early this week. Deeper moisture has
pulled away to the west today, but will move back into the area
tonight into Sunday. Precipitable water values of 1-1.25 inches
will then hang around through mid-week. The system to the west
will provide enough lift for rounds later tonight into mid-week.
Went highest precip chances in the west tonight into Sunday given
the combination of the deeper moisture and better lift from warm
air and moisture advection. Could be a few rumbles of thunder
tomorrow as well given some weak instability. High temps tomorrow
will be back down near normal values given clouds and shower
chances.
Looks like a solid moderate swim risk tonight into Sunday, which
may get bumped up to a high risk for a period of time if
winds/waves end up a touch higher than expected.
DDV
&&
.LONG TERM...
(Issued 339 PM CDT Sat Sep 23 2023)
Monday through Saturday:
After lower precip chances Sunday night into early Monday,
stronger forcing should bring higher chances for showers later
Monday through Tuesday, as the low draws closer. The low will
weaken as it gradually pulls away to the east Wednesday into
Thursday, with some shower chances hanging around through at least
Wednesday. Temps are expected to remain within a few degrees of
normal through mid-week.
Dry weather is expected late week into the weekend under the
influence of high pressure parked over the northeast U.S. Temps
should gradually warm through this period with an upper ridge
building into the area as well.
DDV
&&
.AVIATION...
(Issued 339 PM CDT Sat Sep 23 2023)
Dry weather will persist into this evening, with shower chances
gradually returning west to east later tonight into Sunday. Could
be a few rumbles of thunder on Sunday as well. VFR conditions are
expected tonight into Sunday, outside of lower visibilities in
more moderate showers.
DDV
&&
.MARINE...
(Issued 339 PM CDT Sat Sep 23 2023)
Low pressure well to the west will lift northward into southeast
North Dakota by Sunday morning. The low will then gradually weaken
and drop southeast to around the Minnesota/Iowa border by Tuesday
morning. This pattern will result in persistent moderate
southeast to east winds Sunday through mid-week. The winds and
waves look high enough for a Small Craft Advisory late this
evening into early Sunday afternoon.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...10 PM
Saturday to 1 PM Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Sep 23, 3:10 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 310 PM CDT Sat Sep 23 2023 WIZ046-047-051-052-056>060-062>072-242015- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 310 PM CDT Sat Sep 23 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a moderate swim risk tonight for Lake Michigan counties. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The moderate swim risks continues on Sunday. There is a small chance for thunderstorms at times Sunday into mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-242015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 310 PM CDT Sat Sep 23 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect tonight for gusty southeast winds and building waves. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The Small Craft Advisory will continue into early Sunday afternoon. There is a small chance for thunderstorms at times Tuesday and Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 310 PM CDT Sat Sep 23 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a small chance for thunderstorms at times Tuesday and Wednesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:41 PM CDT | Small Craft Advisory | MKX | 19 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.